# SDR JIKA2012061400001

- Difficulty date: June 11, 2012
- Submitted: August 20, 2012
- Operation: Air carrier
- Aircraft: N488AF
- Make and model: Swrngn SA227AC
- Aircraft serial: AC488
- Aircraft time: 28,915 hours, 35,472 cycles
- Engine: Garrtt TPE33111U
- Engine time: 14,656 hours, 15,603 cycles
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Idler Gear
- Part number: 31039772
- Condition: Flamed Out
- Location: Rt Engine
- Component: Engine, Garrtt
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE AT 10,000 FT AGL,  PILOT REPORTED THAT THE RIGHT ENGINE HAD FLAMED OUT.  THE PILOT DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT.  POST FLIGHT CHECK OF RIGHT ENGINE SHOWED NO SIGNS OF OIL OR FUEL LEAKS, OIL LEVEL WAS NORMAL.  AMF MAINTENANCE INSPECTED THE RIGHT ENGINE AND FOUND METAL ON THE OIL SYSTEM CHIP DETECTOR.  THE RIGHT ENGINE WAS REPLACED.  TEAR DOWN REPORT OF ENGINE REVEALED DAMAGED GEAR TEETH ON THE FORWARD SIDE OF THE 1ST IDLER ACCESSORY DRIVE GEAR ASSEMBLY.  THE DAMAGED 1ST IDLER ACCESSORY DRIVE GEAR ASSEMBLY, WAS UNABLE TO DRIVE THE DIRECT DRIVE FUEL CONTROL (DDFC) GEAR TRAIN OF THE DIAPHRAGM ASSEMBLY, THE FUEL PUMP STOPPED SUPPLYING FUEL TO THE ENGINE RESULTING IN AN ENGINE FLAME OUT.
